MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 26927
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the stent partially deployed and stretched.A 6 x 200 x 130 innova self expanding stent was selected for use in a stenting procedure.A contralateral approach was used to access the 90% stenosed superficial femoral artery that was severely calcified and severely tortuous.The lesion was pre-dilated with a 5 x 220 sterling balloon.During deployment of the innova device, the stent would not fully deploy.Elevated force was required to turn the thumbwheel and then it stopped working.Only 60% of the stent was deployed.The pull grip was pulled in an attempt to deploy the last 100mm.Some of the stent deployed, but not all of it.The blue handle was pulled harder, and the stent eventually deployed but elongated.The stent stretched approximately 20mm.After implanting the stent, the delivery system became stuck on the 018 non-boston scientific guidewire.The handle was disassembled in order to pull it off the guidewire, but this was unsuccessful.External to the patient, the physician then used a scalpel to cut away the proximal section of the delivery system to expose the guidewire and pull the distal part of the delivery system off the guidewire.The implanted stent was fully expanded and post dilated.The procedure was successfully completed.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device eval by manufacturer: returned product consisted of an innova self-expanding stent system.The outer sheath, tip, inner sheath, and the remainder of the device were checked for damage.Visual examination revealed that the handle was partially open.There was multiple buckling to the outer sheath.There were multiple kinks along the outer sheath.The proximal inner was prolapsed.There were multiple kinks along the proximal inner.The middle sheath was separated 97.5cm from the distal end of the middle sheath.The outer sheath was separated 3.5cm from the nosecone.The proximal inner was separated 77.1cm from the distal end.Microscopic examination revealed no additional damages.Inspection of the remainder of the device revealed no other damage or irregularities.Product analysis found damage that would have contributed to the deployment issue, stent deformation, difficulty removing, and guidewire entrapment.

Brand Name
INNOVA VASCULAR
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17907391
Report Number2124215-2023-56084
Device Sequence Number8224742
Product Code NIP
UDI-Device Identifier08714729874065
UDI-Public08714729874065
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2025
Device Model Number26927
Device Catalogue Number26927
Device Lot Number0030163411
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/18/2023
Supplement Date Received by Manufacturer10/25/2023
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date11/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
018 TERUMO GLIDEWIRE ADVANTAGE; 018 TERUMO GLIDEWIRE ADVANTAGE
Patient SexUnknown